Depression? Bi-Polar? Personality Disorder?
My husband has been diagnosed with depression and is currently taking medication for treatment. However, I feel that he may be misdiagnosed. He has extreme angry outbursts when he is confronted with issues (i.e. money he has mishandled, relocation, emotional vancancy with me). He will not communicate any other way than screaming.He seems like another person when he is this enraged.He will unknowingly mouth my words, scream at me while looking in the mirror at himself, won\'t finish his sentences and when I ask him to, he says he did and then gets even more angry saying I don\'t listen. When he isn\'t angry he is usually very quiet, rubbing his chin.He also has strange manerisms in that he will draw in his fist like a baby (almost clubbed) when he is walking or thinking about things.In the past he has scratched himself in order to \"not feel the pain\".He has been in therapy for years, but never seems helped by anyone. Currently he is wanting to relocate us to another state, but he has a history of villanizing everyone he works with if his ideas aren\'t met or considered. Usually quitting or being fired after 6 months. I feel that he needs to help himself before dragging his family into his destructive patterns.What could be wrong, is this a mental disorder other than depression?
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.